Alert archive / North Dakota / Wind Advisories in 2023

Wind Advisory 4, NWS Grand Forks, ND

October 5, 202311 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Oct 5, 2023, 2:01 PM CDT for 11 counties in North Dakota. It took effect at Oct 5, 2023, 6:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2023, 2:01 PM CDT (19:01 UTC)
In effect from
Oct 5, 2023, 6:00 PM CDT
Expired
Oct 6, 2023, 3:31 AM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Steele County, ND, Towner County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 72 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2023-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2023-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS73 KFGF 051901
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
201 PM CDT Thu Oct 5 2023

NDZ006-014-015-061800-
/O.NEW.KFGF.WI.Y.0004.231005T2300Z-231006T1800Z/
/O.CON.KFGF.FZ.A.0001.231006T0300Z-231006T1500Z/
Towner-Benson-Ramsey-
Including the cities of Cando, Fort Totten, Maddock, Leeds, 
Minnewaukan, and Devils Lake
201 PM CDT Thu Oct 5 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM CDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph 
  with gusts up to 45 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 35 possible.

* WHERE...Towner, Benson and Ramsey Counties.

* WHEN...For the Wind Advisory, from 6 PM this evening to 1 PM 
  CDT Friday. For the Freeze Watch, from 10 PM CDT this evening 
  through Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  could kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NDZ024-026-028-029-038-039-049-052-061800-
/O.NEW.KFGF.WI.Y.0004.231005T2300Z-231006T1800Z/
Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom-Sargent-
Including the cities of New Rockford, Lakota, Mcville, Aneta, 
Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, and Rutland
201 PM CDT Thu Oct 5 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM CDT
FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eddy, Nelson, Griggs, Steele, Barnes, Cass, Ransom and 
  Sargent Counties.

* WHEN...From 6 PM this evening to 1 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ007-061500-
/O.CON.KFGF.FZ.A.0001.231006T0300Z-231006T1500Z/
Cavalier-
Including the city of Langdon
201 PM CDT Thu Oct 5 2023

...FREEZE WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 36 possible.

* WHERE...Cavalier County.

* WHEN...From 10 PM CDT this evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
942 
WWUS73 KFGF 051933
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
233 PM CDT Thu Oct 5 2023

NDZ006-014-015-071500-
/O.CAN.KFGF.FZ.A.0001.231006T0300Z-231006T1500Z/
/O.NEW.KFGF.FZ.A.0002.231007T0300Z-231007T1500Z/
/O.CON.KFGF.WI.Y.0004.231005T2300Z-231006T1800Z/
Towner-Benson-Ramsey-
Including the cities of Cando, Fort Totten, Maddock, Leeds, 
Minnewaukan, and Devils Lake
233 PM CDT Thu Oct 5 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
CDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...
...FREEZE WATCH FOR THURSDAY NIGHT IS CANCELLED...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph 
  with gusts up to 45 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 28 possible.

* WHERE...Towner, Benson and Ramsey Counties.

* WHEN...For the Wind Advisory, from 6 PM this evening to 1 PM 
  CDT Friday. For the Freeze Watch, from Friday evening through 
  Saturday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Frost and freeze conditions could
  kill crops, other sensitive vegetation and possibly damage
  unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NDZ007-071500-
/O.CAN.KFGF.FZ.A.0001.231006T0300Z-231006T1500Z/
/O.NEW.KFGF.FZ.A.0002.231007T0300Z-231007T1500Z/
Cavalier-
Including the city of Langdon
233 PM CDT Thu Oct 5 2023

...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...
...FREEZE WATCH IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Cavalier County.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NDZ024-026-028-029-038-039-049-052-071500-
/O.NEW.KFGF.FZ.A.0002.231007T0300Z-231007T1500Z/
/O.CON.KFGF.WI.Y.0004.231005T2300Z-231006T1800Z/
Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom-Sargent-
Including the cities of New Rockford, Lakota, Mcville, Aneta, 
Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, and Rutland
233 PM CDT Thu Oct 5 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
CDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph 
  with gusts up to 45 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 30 possible.

* WHERE...Eddy, Nelson, Griggs, Steele, Barnes, Cass, Ransom and 
  Sargent Counties.

* WHEN...For the Wind Advisory, from 6 PM this evening to 1 PM 
  CDT Friday. For the Freeze Watch, from Friday evening through 
  Saturday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  could kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MNZ001>005-007-008-013>015-029-NDZ008-016-027-030-053-054-071500-
/O.NEW.KFGF.FZ.A.0002.231007T0300Z-231007T1500Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Wilkin-Pembina-Eastern Walsh-
Grand Forks-Traill-Richland-Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston,
Fertile, McIntosh, Erskine, Breckenridge, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Mayville, Hillsboro, Hatton, Portland, Wahpeton, 
Edinburg, Adams, and Lankin
233 PM CDT Thu Oct 5 2023

...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
186 
WWUS73 KFGF 060831
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
331 AM CDT Fri Oct 6 2023

NDZ006-014-015-024-026-028-029-038-039-049-052-071500-
/O.CAN.KFGF.WI.Y.0004.000000T0000Z-231006T1800Z/
/O.CON.KFGF.FZ.A.0002.231007T0300Z-231007T1500Z/
Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom-
Sargent-
Including the cities of Cando, Fort Totten, Maddock, Leeds, 
Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, 
Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, and Rutland
331 AM CDT Fri Oct 6 2023

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Portions of northeast and southeast North Dakota.

* WHEN...From this evening through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MNZ006-009-016-017-022>024-027-028-030>032-040-071500-
/O.EXA.KFGF.FZ.A.0002.231007T0300Z-231007T1500Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-
West Otter Tail-East Otter Tail-Wadena-Grant-
Including the cities of Baudette, Red Lake, Redby, Ponemah, 
Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, 
Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, 
Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake,
Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, 
Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman,
and Barrett
331 AM CDT Fri Oct 6 2023

...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota.

* WHEN...From this evening through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MNZ001>005-007-008-013>015-029-NDZ007-008-016-027-030-053-054-
071500-
/O.CON.KFGF.FZ.A.0002.231007T0300Z-231007T1500Z/
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Wilkin-Cavalier-Pembina-
Eastern Walsh-Grand Forks-Traill-Richland-Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston,
Fertile, McIntosh, Erskine, Breckenridge, Langdon, Cavalier, 
Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, 
Park River, Grand Forks, Mayville, Hillsboro, Hatton, Portland, 
Wahpeton, Edinburg, Adams, and Lankin
331 AM CDT Fri Oct 6 2023

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From this evening through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 5, 12:52 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 5, 12:52 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
Issued by National Weather Service Bismarck ND
1252 PM CDT Thu Oct 5 2023

.UPDATE...
Issued at 1236 PM CDT Thu Oct 5 2023

A stronger area of showers continue to spread across the region
with some of the stronger showers east of the Red River Valley.
Showers are forecast to continue through the day across much of
the county warning area through tonight. An upper level low
continues to progress into the Great Lakes Region bringing forth
northwesterly flow into the region. Stronger winds aloft will
continue to mix down bringing windy conditions to eastern North
Dakota and portions of Western Minnesota. A tight surface pressure
gradient will keep winds elevated tonight through tomorrow. No
updates were needed at this time as the current forecast remains
on track.

UPDATE Issued at 632 AM CDT Thu Oct 5 2023

The next round of low clouds and showers are now sliding southeast
out of southern Manitoba. Devils Lake did have one higher gust
when the showers moved through there, but they fell again once
they passed. It will take a few more hours before these slide
southward into the Interstate 94 corridor, so the forecast remains
on track.

&&

.SHORT TERM...(Today through Friday)
Issued at 349 AM CDT Thu Oct 5 2023

Key Messages

-Lots of challenges expected with the aviation forecast

-Wind potential, as it looks quite gusty throughout

-Frost/freeze potential tonight for portions of the Devils Lake
 region, but that looks even better for Friday night

There is a lot of variability expected over the short term period,
so the aviation forecast will remain quite challenging. As of
early this morning, a nearly stacked low pressure system was
located over southeast Manitoba/southwest Ontario. For the most
part, conditions may actually be the best they will be (right
now) for the entire short term period. Other than in the Devils
Lake region, wind speeds were mainly in the 5 to 15 mph range.
Skies were generally partly cloudy (VFR) and visibilities were
fine. Most, if not all of these parameters will deteriorate
through the day today.

First of all, wind speeds are the main challenge. For today, there
are pretty decent winds at 850mb, about 40 to 45 knots, at least
through early afternoon. 925mb winds are close to 30 maybe 35
knots at 925mb. However, there are several factors that lead to a
less favorable mixing scenario. First, the actual cold advection
is not that strong. Second, cloud cover (MVFR) along and north of
the Canadian border is expected to drop southward today. So like
previous shifts, have kept winds on the lower side of NBM guidance
(more toward NBMexp). This shows winds in this FA to be right
around Wind Advisory criteria along our far west or southwest FA
by mid to late morning through the afternoon. Showers will also
drop southward, mainly affecting areas along and north of highway
2 this morning, and Interstate 94 this afternoon.

Another wave swings in behind the first for tonight, keeping the
clouds and showers around. Cloud heights should at least be in the
MVFR range, possibly dipping down to IFR at times. It looks like
another push of stronger 850mb winds drops southward behind this
wave, but this should mainly be across the western Dakotas.
However, it should at least remain breezy to windy across this FA
overnight. For these reasons, not certain about the Freeze Watch
that is currently in effect for the western Devils Lake region.
Will let the day shift take another look at trends on that. Moving
into Friday, the cloudy, showery, windy conditions remain.

.LONG TERM...(Friday night through Wednesday)
Issued at 349 AM CDT Thu Oct 5 2023

The long term will effectively be split into two periods with the
cold and frosty Friday night into Saturday morning followed by a
warming trend from Monday through the middle of next week. Chances
for frost (sub 33-36F) remain high across eastern North Dakota
Friday night into Saturday morning as high pressure slides to the
south of the area dropping winds, while cloud cover could prevent
ideal radiational cooling conditions. Strong cold air advection in
the mid levels will allow a dry punch of continental polar air to
descend to the surface by Saturday afternoon saturating the mid and
upper levels as it sinks. This will manifest as a vertically
descending cloud bank moving south through the night meaning
southern areas may actually see the best chance for a freeze (sub
32F) with clear skies despite the colder surface air to the north.
As this cold air event unfolds confidence will increase but
currently holding off on issuing freeze headlines until confidence
in the placement of widespread sub 32 areas increases.

Cold air advection continues into Saturday afternoon with steep
surface lapse rates keeping lake effect showers possible downstream
of Lake of the Woods and upper/lower Red. This wil end by Saturday
evening mid level temps warm from the advancing mid level ridge.
Another cold day Sunday with a lower frost threat as the heart of
the cold airmass shifts east into the arrowhead, though still
widespread lows in the 30s with afternoon highs both Saturday and
Sunday in the 40s and 50s. Ensemble guidance lends high confidence
in a warming trend for the first half of next week through cluster
analysis as ridging shifts east into the northern plains and highs
slowly increase back to near average in the 60s by Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1236 PM CDT Thu Oct 5 2023

MVFR conditions will continue for much of the TAF sites this
afternoon. There could temporary VFR conditions at a few sites
later this afternoon, however low clouds are forecast to persist
across the region resulting in IFR/MVFR conditions. IFR conditions
are mostly confined to area with moderate rain from showers.
Winds continue to pick up for the North Dakota sites. The
Minnesota sites could see another round of showers moving through
later this evening into tonight with elevated winds persisting.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...Johnson
SHORT TERM...Godon
LONG TERM...TT
AVIATION...Johnson
Hazardous weather outlook, Oct 5, 5:27 AM CDT, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
527 AM CDT Thu Oct 5 2023

NDZ006-007-014-015-061030-
Towner-Cavalier-Benson-Ramsey-
527 AM CDT Thu Oct 5 2023

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Today and Tonight

Windy conditions continue through Friday with occasional gusts up
to 40 mph. The probability for widespread hazardous weather is
low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of frost and even patchy freezing temps can be expected in
the upper Devils Lake Basin Friday morning. Widespread areas of
frost and patchy freezing conditions are expected Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-024-026>030-038-
039-049-052>054-061030-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
527 AM CDT Thu Oct 5 2023

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Windy conditions continue through Friday with occasional gusts up
to 40 mph. The probability for widespread hazardous weather is
low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Widespread areas of frost and patchy freezing conditions are
expected Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 2:33 PM CDTFreeze WatchFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more24 hr

Nearby

Wind Advisories in North Dakota, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.